MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQ, SPLIT-TIP, STRAIGHT, 27CM; DIALYSIS CATHETER

BARD ACCESS SYSTEMS EQ, SPLIT-TIP, STRAIGHT, 27CM; DIALYSIS CATHETER
Model Number 5903270
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during dialysis catheter insertion, the tunneler component allegedly broke off in the catheter.It was further reported that another kit was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.Based on the photo review, the device appears to be used with residue noted throughout.The tunnerler sheath was noted to be in place with no visible issues.A bend at the distal portion of the tunneler can be noted.The proximal catheter attachment stub is noted to be substantially shorter and is noted to be broken.The broken piece is not visible in the photo.Therefore, the investigation is confirmed for a damaged tunneler with a broken catheter attachment stub.Per the evaluation results, the tunneler was noted to bent.While, a definitive root cause could not be determined based upon available information, it is possible that procedural issues contributed to the reported event.It is unknown whether patient issues contributed to the event.Possible contributing factors include excessive forces during tunneling and improper procedure.However, supplier corrective action is currently opened to address this issue and identify appropriate actions.
 
Event or Problem Description

Brand Name
EQ, SPLIT-TIP, STRAIGHT, 27CM
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8414985
Report Number3006260740-2019-00535
Device Sequence Number13947011
Product Code MSD
UDI-Device Identifier00801741013713
UDI-Public(01)00801741013713
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number5903270
Device Catalogue Number5903270
Device Lot NumberRECW0913
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/27/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1